Call 0333 016 3030 or make an enquiry today!

Is this dumping?

Welcome to our online community

Take a look around and read through the conversations our members are having.

If you would like to participate, it is easy to join the Streamline Surgical family: simply click here to register.

Once you are a member of our online family, you can talk about whatever you want, from considering weight loss surgery to life post surgery. Simply browse the conversations to join one or start your own if you prefer.

Viewing 10 posts - 1 through 10 (of 10 total)
  • Author
    Posts
  • #31358
    Whitey
    Member

    Hi just wanted some advice from fellow bypassers. I am almost 1 year post op and keep getting symptons of dumping: light headed, dizziness, palpitations and sometimes sweating. This happens at all times of day before or after eating. I sometimes get it first thing in the morning before I have eaten anything. It doesn’t happen after I have eaten sweet or high fat food (which I rarely have). The palpitations last anything from a few seconds to several hours. They vary in strength. I hardly have any caffeine so don’t think it’s that. Could it be caused by not enough fluid? It only used to happen now and then but the last few weeks it seems to happen more often. I wonder if any of you have had this problem.

    #49798

    This sound like u could be anaemic . U may need some iron tablets .

    #49795
    katy
    Member

    Hey whitey

    I developed similar symptoms a few months ago to the point where I was semi conscious 1 night.
    Im being investigated by st richardsbut they think I am having ‘reactive hypoglycaemia’ which seems to happen about 4 hours after eating. It’s a relatively new discovery linked to WLSbut I know they are advising people at pre assessment now that this may happen.
    It is to do with a cycle of dumping and hypos and the bodies inability to maintain blood glucose adequately. At the moment I am turning in weekly food diaries to my dietician and measuring my blood sugars every day. They want to try and see a pattern. Mine happens mostly at night about 4 hrs after dinner so I have been advises to eat a biscuit and a milky drink before bed.
    There is some info online about this.
    I’m not saying that this is the problem but it may be worth looking in to. I picked up a blood sugar machine for £10 from boots so I can monitor my sugars closely.
    It’s like the opposite of dumping!!

    Katy x

    #49796
    katy
    Member

    Also, are you on any heavy duty medication like pain killers? Sometimes our new smaller bodies can’t cope with the same doses we were on pre op!

    #49790
    Lauren
    Keymaster

    Superb post Katy thank you.

    #49791
    Lauren
    Keymaster

    @Whitey 28467 wrote:

    Hi just wanted some advice from fellow bypassers. I am almost 1 year post op and keep getting symptons of dumping: light headed, dizziness, palpitations and sometimes sweating. This happens at all times of day before or after eating. I sometimes get it first thing in the morning before I have eaten anything. It doesn’t happen after I have eaten sweet or high fat food (which I rarely have). The palpitations last anything from a few seconds to several hours. They vary in strength. I hardly have any caffeine so don’t think it’s that. Could it be caused by not enough fluid? It only used to happen now and then but the last few weeks it seems to happen more often. I wonder if any of you have had this problem.

    Hi there.

    You have had some superb answers to this but I must emphasise that you need to see your GP in the first instance. If you are still under the care of your team, phone them too. We are none of us clinicians and even if we are, you should only ever follow the advice of your own primary health care team. I know that sounds all official and sensible but it is the truth.

    I once took the advice of a receptionist at one department who told me I had what looked like a keloid area on my scar. Turned out I had a small hernia!! Had to have it seen to in hospital under sedation.

    So, I would say make an appointment with your GP (who may send you for blood tests) then take it from there. Really hope you get it sorted asap. It sounds awful 🙁

    Doodah x

    #49797
    Whitey
    Member

    Thanks for all the advice. I will see my GP and I have my 1 year check up with Mr Slater in a couple of weeks. Just wondered if any one else had the same problem.

    #49792
    Lauren
    Keymaster

    Mr Slater will put your mind at rest 😉

    Doodah x

    #49794
    Ganny
    Participant

    Hi just picked up on this post and it sounds like REACTIVE HYPOGLYCEMIC . I have been told this is what I have and your symptoms are exactly what I was experiencing. I was sent to St Richards by my GP and after tests there that is the answer they came up with. I was sent to a dietician and was put on a high fibre diet very much like the GI diet and with the help of the diet and tablets that I was prescribed (ACARBOSE TABLETS) by St Richards I have kept it under control, I do know when I have ate anything containing to much sugar or caffeine because my blood sugar goes out of control. St Richards put it down to my bypass and the rapid weight loss but also told me that over the years my body would adjust and I would not need the tablets. I have already come down from three a day to two a day and touch wood it has been a while since I last had a bad attack, what it is you have all the signs of being diabetic without being diabetic. Hope this helps from a fellow sufferer. xx

    #49793
    Lauren
    Keymaster

    @Ganny 32538 wrote:

    Hi just picked up on this post and it sounds like REACTIVE HYPOGLYCEMIC . I have been told this is what I have and your symptoms are exactly what I was experiencing. I was sent to St Richards by my GP and after tests there that is the answer they came up with. I was sent to a dietician and was put on a high fibre diet very much like the GI diet and with the help of the diet and tablets that I was prescribed (ACARBOSE TABLETS) by St Richards I have kept it under control, I do know when I have ate anything containing to much sugar or caffeine because my blood sugar goes out of control. St Richards put it down to my bypass and the rapid weight loss but also told me that over the years my body would adjust and I would not need the tablets. I have already come down from three a day to two a day and touch wood it has been a while since I last had a bad attack, what it is you have all the signs of being diabetic without being diabetic. Hope this helps from a fellow sufferer. xx

    Thank you so much for this reply Ganny. It may help others who are having similar symptoms and just put it down to dumping. It’s a lesson in – if something keeps happening, there is likely a problem!

    Doodah x

Viewing 10 posts - 1 through 10 (of 10 total)
  • You must be logged in to reply to this topic.

Search Forums

Login

Recent Topics

Book your appointment
by clicking here

In the media